My pill is making me bleed for four months: Is this normal?

Patient

Q: I have been on the pill for 4 months but all together out of that time i have only had about 2 weeks where havent bled, my nurse told me to keep taking my pill (cerezette) but it now getting really frustrating

Doctor

A:   Oral contraceptive pills can lead to some irregularity and excessive bleeding initially . However since you have been bleeding almost continuosly it can be dangerous and make you more at risk of developing anemia due to the excessive bleeding. Thus you can change to a different type of pill with a different combination of estrogen and progesterone and start with a lighter one like Alesse. All the best.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews